Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2008, 4:04 PM CDT for Jackson County, Macon County, Smith County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 4:04 PM CDT (21:04 UTC)
- Expired
- Jul 21, 2008, 4:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Jackson County, TN, Macon County, TN, Smith County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:15 PM CDT | HAIL 0.88 | 11 N Carthage, TN | NICKEL SIZE HAIL REPORTED ON DIFFICULT ROAD ABOUT 2 MI NORTH OF DIFFICULT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 2:44 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 212104
SVROHX
TNC087-111-159-212130-
/O.NEW.KOHX.SV.W.0152.080721T2104Z-080721T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
404 PM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JACKSON COUNTY IN TENNESSEE...
SOUTHEASTERN MACON COUNTY IN TENNESSEE...
NORTHEASTERN SMITH COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF CARTHAGE...
* UNTIL 430 PM CDT
* AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF
CARTHAGE...OR 10 MILES WEST OF GAINESBORO...AND MOVING SOUTH AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHEAST OF CARTHAGE BY 430 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3647 8571 3623 8570 3624 8575 3626 8579
3624 8580 3621 8578 3620 8580 3621 8598
3648 8593
TIME...MOT...LOC 2104Z 003DEG 9KT 3638 8583
$$
JLM1 follow-up statement
000
WWUS54 KOHX 212112
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT MON JUL 21 2008
TNC087-111-159-212130-
/O.CON.KOHX.SV.W.0152.000000T0000Z-080721T2130Z/
SMITH TN-JACKSON TN-MACON TN-
411 PM CDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN MACON...WESTERN JACKSON AND NORTHEASTERN SMITH
COUNTIES...
AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF
CARTHAGE...OR 10 MILES WEST OF GAINESBORO...MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHEAST OF CARTHAGE BY 430 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3647 8571 3623 8570 3624 8575 3626 8579
3624 8580 3621 8578 3620 8580 3621 8598
3648 8593
TIME...MOT...LOC 2111Z 003DEG 9KT 3636 8583
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:41 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 21, 3:41 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 341 PM CDT MON JUL 21 2008 .DISCUSSION... DEVELOPING UPPER LOW OVER THE GREAT LAKES WILL ALLOW AN UPPER TROUGH TO AMPLIFY OVER MUCH OF THE EASTERN THIRD OF THE COUNTRY THROUGH WEDNESDAY. TROUGH AXIS WILL EXTEND SOUTHWARD ACROSS THE MID STATE WITH A RATHER ACTIVE NW FLOW ALOFT. ALREADY SEEN WITH THE ACTIVE FLOW IS A COMPLEX OF STORMS WHICH IS CURRENTLY MOVING SOUTHWARD ACROSS THE NORTHERN PLATEAU. THIS ACTIVITY WILL PERSIST AND ENOUGH INSTABILITY IS PRESENT SO AS TO WARRANT A SVR TSTM WATCH WHICH WILL REMAIN IN EFFECT UNTIL 8 PM THIS EVENING. FOR TONIGHT...NW FLOW REMAINS IN TACT BUT OTHER THAN THE CURRENT CONVECTION IN OUR EASTERN COUNTIES...AREAS WEST OF THE PLATEAU MAY NOT SEE MUCH IN THE WAY OF CONVECTION. NEVERTHELESS...SOME WEEK PVA MAY MOVE ACROSS THE AREA TOWARD 12Z. THUS...LOW POPS WILL BE NEED FOR THE OVERNIGHT. POPS WILL NEED TO BE ELEVATED SOME ACROSS THE PLATEAU PER THE WATCH AS WELL AS THE LATEST RADAR TRENDS JUST PRIOR TO 4 PM. ON TUESDAY...ASSOCIATED FRONTAL BOUNDARY BEGINS TO MAKE SOUTHWARD PROGRESS AND WILL BE MOVING SOUTH OF THE OH RIVER IN THE AFTERNOON. BY 00Z...SHOULD SEE SCT ACTIVITY ACROSS NORTHERN AREAS AND ISOL STORMS FOR THE SOUTH. GOOD INSTABILITY TOMORROW AFTERNOON AND WE COULD SEE A FEW SEVERE STORMS. THE BEST CHANCE FOR SHOWERS AND STORMS...HOWEVER...WILL BE TUESDAY NIGHT AS THE FROPA OCCURS AND THE BETTER UPPER DYNAMICS ARE IN PLACE. WILL AGAIN INCLUDE THE RISK OF SVR WITH LARGE HAIL AND DAMAGING WINDS BEING POSSIBLE. AS FOR THE SHORT TERM TEMPS...WILL AGAIN TAKE THE OVER FOR LOWS TONIGHT VERSUS THE MAV. THE REMAINING PERIODS LOOK OK. IN THE EXT FCST...WE GET A BRIEF REPRIEVE FROM RAIN CHANCES ON WED NT AND THU AS DRIER AND SOMEWHAT COOLER AIR MOVES IN. THIS WILL BE SHORT LIVED AS MOISTURE INCREASES AND THE NW FLOW BECOMES ACTIVE AGAIN. WILL INCLUDE 20-30 POPS FOR THU NT THROUGH SUN NT. THE HIGHER 30 POPS WILL BE ON SAT NT AND SUN WHEN A FRONTAL BOUNDARY APPEARS TO EXERT ITS GREATEST IMPACT ON THE MID STATE. AS THE TROUGH PULLS FURTHER EAST...HEIGHT RISES WILL AGAIN BE ON ORDER ALTHOUGH THE UPPER HIGH STAYS TO OUR WEST. THAT ALL EQUATES TO A RETURN TO HIGH TEMPS IN THE LOWER TO MID 90S AND LOWS IN THE LOWER 70S. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 95 71 86 / 20 30 50 40 CLARKSVILLE 71 92 69 86 / 20 30 50 30 CROSSVILLE 68 89 66 79 / 60 30 50 40 COLUMBIA 73 95 71 86 / 20 20 50 40 LAWRENCEBURG 73 96 72 86 / 20 20 50 40 WAVERLY 72 93 70 86 / 20 30 50 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 21, 3:28 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 328 PM CDT MON JUL 21 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-222030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 328 PM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR AREAS NEAR AND IN THE CUMBERLAND PLATEAU REGION. STORMS COULD PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES. THIS WILL PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL PUSH SOUTHWARD...OUT OF THE OHIO VALLEY...INTO MIDDLE TENNESSEE...TUESDAY NIGHT AND WEDNESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MID STATE...A FEW OF WHICH COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. HEAVY DOWNPOURS...AND MINOR LOCALIZED FLOODING...WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... THIS AFTERNOON THROUGH EARLY EVENING SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 31
In the hours before
Local storm report, Jul 21, 4:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 6 ENE CELINA 36.58N 85.40W
07/21/2008 CLAY TN LAW ENFORCEMENT
REPORT OF TREES BLOWN DOWN IN THE MOSS COMMUNITY
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 27 min |
| Jul 21, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 17 min |
| Jul 21, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 27 min |
| Jul 21, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.